# SDR 96ZZZX252

- Difficulty date: November 1, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N7091W
- Make and model: Piper PA 28-180
- Aircraft serial: 28878
- System (JASC): 5711 · Wing Spar
- Part: Spar
- Condition: Corroded
- Location: Fuselage Attach
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

A STUDENT PILOT WAS CONDUCTING ROUTINE PRE-FLIGHT INSP & WITH FLAPS DOWN, HE NOTICED 2 RIVETS MISSING HEADS ON RT WING REAR SPAR NEXT TO FUSELAGE.  BROUGHT PLANE INTO SHOP & INVESTIGATED.  STABILIZED ACFT ON JACKS UNDER WING & FUSELAGE & DRILLED PLATE OFF THE SPAR.  BEHIND PLATE, ALUM SPAR WAS ENTIRELY EATEN AWAY BY INTERGRANULAR CORROSION.  STEEL PLATE ON OPPOSITE WING DRILLED OFF & FND ALMOST AS BAD.  COMPLETING REPLACEMENT OF BOTH SPARS.  IMPORTANT FACT HERE IS THIS CONDITION EXTREMELY DIFFICULT TO SPOT.  VISUAL ACCESS TO BACK OF THE REAR SPAR AT REAR LOWER INBD PANEL IS ESSENTIAL.  PIPER SB 789A PROVIDES FOR INSP PANEL IN THIS AREA & WOULD ALLOW INSP TO PROBE BACK OF SPAR.  KIT REFERERENCE IS PN 765-106V.
